Skip to content
My WebMD Sign In, Sign Up

Announcements

Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
colorless urine
avatar
Jobyn posted:
I have been having clear urine for a couple days. I take vitamins, so it is usually very yellow. I have never had any problems with my kidneys, or liver. I am not urinating more, I am not drinking more. Does anyone know if this is something I should be concerned about? I have several medical issues, including mild diabetes. I have to take many medications 24/7.
Reply
 
avatar
John-SKPT responded:
The bright yellow urine from B-vitamins is usually cause by excess riboflavin (B2) escaping, more being taken in than the tissues can use. I can't guess why the body would suddenly need more riboflavin than normal (i.e., less excess to get rid of) but it's a possibility.

Diabetes often causes a larger than normal amount of urine to be released, so unless you are actually measuring the amount that you take in and put out every day, I'd bet that you are just releasing more urine, and therefore it is more dilute.

You'd need some tests from your doctor to track down a reason for the color change.
 
avatar
Haylen_WebMD_Staff responded:
Good information John.

Jobyn, here is additional information about urine color:

The Truth About Urine Color

I agree that it's time for a trip to your primary care doctor.

Haylen

p.s. WebMD has an excellent diabetes community here: http://exchanges.webmd.com/diabetes-exchange
 
avatar
Jobyn replied to Haylen_WebMD_Staff's response:
Thank you for taking the time to reply. I truely appreciate it. I've made an appointment with my GP.

Robyn
 
avatar
Jobyn replied to John-SKPT's response:
Thank you very much for taking the time to reply to my question.
I was having cloudy urine last week. I have read: The Truth About Urine Color. Info sent to me by Hayden. So I understand this could be an issue too. And, I was having blood coming out of my urethra a couple months ago, for a few weeks. Not much blood, but I had this checked out. Of course there was no blood in the sample that day. But it stopped, so I never went back to have another urine test. My father died from bladder cancer, all forms of cancer are rampent in my family, (so much that drs did a study on my family in the 70's). And I have had cancer too. Diagnosed with Breast cancer, stage 2, hormon positive, 5 and a half years ago. At the age of 43. So, I was worried when I saw blood on the tissue after urination. I do not want to become a hypochondriac. I am glad I have found this site, so I can ask questions, without going to the Dr. I have made an appointment with my GP.
I do not remember which Dr told me to take extra B suppliments, maybe my allergist. But if I am not absorbing it, what's the point? My urine turns bright yellow within a couple hours. I take so many meds-pills, I do not want to take anything I do not have to have. I have had so many Dr appointments over the past 7 years, I do not have the money or the interest to go in to see the Dr., if I do not absolutly need to. It also concerns me that with so many meds, I could damage my liver or kidneys. I think this was mentioned as a side effect on some of the meds.
Any reason I should be concerned that I am not aborbing the vitamin B?
FYI........1) I have just hit menopause in the last couple months, if that matters. 2) I have broncitus or pneumonia now, my phlym is yellow and there is blood in it too. No or low fever. I was hoping it would go away. But now that there is a bit of blood, maybe I waited too long. That is how much I really do not want to go to the Dr.
But I am going to urgent care today. I will mention the urine issues to them, to see if they think it is an urgent issue. Otherwise the first appointment I could get with my GP is in a couple weeks.
Thanks Again, Robyn
 
avatar
John-SKPT replied to Jobyn's response:
Glad that you are staying on top of all these issues.

Don't misinterpret my brief remark about "excess B-vitamins": as you noticed, a lot of meds can change urine color (nitrofurantois/macrbid for one will make an almost fluorescent yellow/green). B-vitamins are all water soluble, so they are going to wash out in urine whether you have a lot or a little, it's just that the large amount in a supplement pill can give you a sudden bright yellow color that getting the B vitamins slowly from food sometimes will not cause. So just because you are showing some of that bright yellow urine doesn't mean that you never need extra B vitamins, it's mainly the difference between food sources and tablet sources. Just don't give up on something that a doc might have recommended to you.


Spotlight: Member Stories

I was diagnosed with 31% kidney function due to chronic kidney disease about 6 weeks ago. I have been taking Zemplar, iron, and monthly calcium. I als...More

Helpful Tips

contrast dye and polycystic kidney disease
Please do not have a CT scan with contrast dye if you have polycystic kidney disease. It is harmful and you can land up in the hospital ... More
Was this Helpful?
24 of 35 found this helpful

Related News

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.